Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 28, 2022, 6:21 PM EDT for Talbot County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2022, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 28, 2022, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Talbot County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WWUS82 KFFC 282221
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Tue Jun 28 2022
GAZ069-079-080-282245-
Taylor GA-Upson GA-Talbot GA-
621 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of south central Upson,
northeastern Talbot and northwestern Taylor Counties through 645 PM
EDT...
At 621 PM EDT, a strong thunderstorm was over Prattsburg, or 9 miles
east of Talbotton, moving north at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Prattsburg, Big Lazer Creek Wma, Carsonville and Wesley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3265 8432 3267 8445 3281 8447 3283 8435
3279 8425
TIME...MOT...LOC 2221Z 189DEG 10KT 3271 8438
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:27 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 28, 3:27 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 327 PM EDT Tue Jun 28 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Wednesday Night/... Similar to yesterday, scattered to numerous storms have developed this afternoon (mainly along and south of a line from Rome to Canton to Athens) amid SBCAPE of 1000-2000 J/kg and low-level lapse rates of 7.0 to 8.5 C/km. Some strong storms are likely with gusty downburst winds, frequent cloud-to-ground lightning, and locally heavy rainfall. A storm or two with severe-criteria wind gusts cannot be ruled out. Like the storm over the southern metro Atlanta area yesterday evening that prompted a Flash Flood Warning, any storms that persist over the same area for long enough (which is a concern as upper-level winds are quite weak) could lead to localized flash flooding. Isolated showers and storms will be possible overnight given weak frontal convergence, remnant outflow boundaries, and ample moisture in place. More of the same is expected tomorrow (Wednesday) as the front remains draped across the CWA. The HREF is progging 1000-2000 J/kg of SBCAPE, and with weak upper-level flow, storms will again pose a threat for gusty winds, cloud-to-ground lightning, heavy rainfall, and localized flash flooding. Persistent low-level and mid-level cloud cover over much of the CWA today has capped temps in the 80s this afternoon with just the southern tier of the CWA in the 90s. Highs in the lower 80s to lower 90s are expected tomorrow. Martin && .LONG TERM /Thursday through Tuesday/... The long term forecast remains consistent with previous forecast runs, beginning with mid to upper level ridging positioned over the northeast CONUS and a upper level flow pattern over the southeast to start the period on Thursday. The Bermuda High over the western Atlantic will also promote southerly low level flow and the advection of deep moisture from the Gulf of Mexico. With this moist airmass persisting through the weekend, dewpoints are expected to be in the low to mid 70s across the forecast area. On Friday and into the weekend, some amplification of the ridge to the east and northeast of the area will allow for additional moisture advection off the Atlantic and Gulf. Precipitable water values will then climb to over 2 inches, and persist into early next week, as a result. In the absence of a clear synoptic forcing mechanism, convection is expected to be diurnally-driven in nature, although remnant outflow boundaries from antecedent showers and thunderstorms could provide a focus for additional development. Considering the deep moisture and high PWAT values, coverage of showers and thunderstorms is forecast to be higher than typically observed on an average summer day, and primarily likely PoPs are being carried into early next week. The increased cover of clouds and rain chances will somewhat limit daytime heating, keeping afternoon highs near to just below normal through the end of the week, in the 80s in north and central Georgia. High temperatures are anticipated to begin climbing into the 90s by the end of the weekend and the beginning of next week. Early morning hours each day will also start out nearly saturated, with low stratus and patchy fog likely each morning. At this time, the threat for organized severe weather appears to be unlikely. However, a few storms each day could become strong to severe. Taking the deep atmospheric moisture in consideration, precipitation loading into storm downdrafts could aid in gusty, potentially damaging downburst winds. Furthermore, heavy rainfall associated with stronger storms could lead to localized flash flooding concerns. This is most likely where strong storms linger over a common location because of the weak steering flow, or if they provide additional rainfall to locations that were already saturated from rains from previous days. King && .AVIATION... 18Z Update... A stubborn MVFR cloud deck persists over ATL as of this writing, but expecting improvement over the next hour or so with SCT to BKN VFR cigs between 4-6 kft through early evening. Scattered SHRA and TSRA are likely through early evening so have a TEMPO 19z- 23z. Winds will stay east through the period between around 5-10 kts. Expecting MVFR cigs Wednesday morning with IFR cigs appearing likely due to increasing low-level moisture. Scattered SHRA and TSRA are expected again Wednesday afternoon and evening. //ATL Confidence...18Z Update... Low to medium confidence on morning cigs tomorrow. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 69 85 68 87 / 50 60 20 40 Atlanta 69 84 70 86 / 50 60 20 50 Blairsville 62 79 63 82 / 30 50 10 40 Cartersville 67 85 68 87 / 30 50 20 40 Columbus 72 87 71 88 / 50 70 30 60 Gainesville 68 83 68 85 / 30 50 20 40 Macon 70 87 69 90 / 50 70 30 60 Rome 69 87 70 89 / 20 50 10 40 Peachtree City 68 84 68 86 / 50 70 20 50 Vidalia 73 86 72 90 / 50 80 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....King AVIATION...Martin
Hazardous weather outlook, Jun 28, 11:28 AM EDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1128 AM EDT Tue Jun 28 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1128 AM EDT Tue Jun 28 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected during the afternoon which could linger into tonight. A few of the storms could be strong with the primary threats of gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms, mainly in the afternoon and evening, are possible each day. A few of the storms could be strong with the primary threats of gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 28, 3:53 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Tue Jun 28 2022
GAZ041-042-282030-
Haralson GA-Carroll GA-
353 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of eastern Haralson and
north central Carroll Counties through 430 PM EDT...
At 353 PM EDT, a strong thunderstorm was over Bremen, or near
Buchanan. This storm was nearly stationary.
HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Buchanan, Bremen, Temple, Tallapoosa, Mount Zion, Waco and Draketown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3386 8515 3383 8504 3381 8504 3381 8502
3371 8500 3366 8516 3370 8527 3377 8528
TIME...MOT...LOC 1953Z 237DEG 3KT 3375 8516
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 28, 4:27 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Tue Jun 28 2022
GAZ061-062-074-075-282100-
Washington GA-Hancock GA-Glascock GA-Warren GA-
427 PM EDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of Warren, southeastern
Hancock, western Glascock and northwestern Washington Counties
through 500 PM EDT...
At 427 PM EDT, a line of strong thunderstorms was along a line
extending from near Thomson to near Linton. These storms were nearly
stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Warrenton, Gibson, Norwood, Mitchell, Camak, Hamburg State Park,
Shoals, Jewell, Beulah, Warthen, Beall Springs, Linton, Mayfield,
Agricola, Reese, Mesena, Bastonville and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3301 8287 3314 8309 3355 8262 3346 8259
3341 8255 3335 8255 3336 8253 3334 8250
3334 8246
TIME...MOT...LOC 2027Z 078DEG 2KT 3343 8253 3312 8291
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 28, 5:04 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Tue Jun 28 2022
GAZ079-080-091-282130-
Taylor GA-Marion GA-Talbot GA-
504 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of northeastern Marion,
south central Talbot and west central Taylor Counties through 530 PM
EDT...
At 503 PM EDT, a strong thunderstorm was over Mauk, or 12 miles
southeast of Talbotton, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Junction City, Mauk and Howard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3243 8443 3246 8453 3260 8452 3262 8441
3254 8431
TIME...MOT...LOC 2103Z 193DEG 9KT 3251 8446
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 28, 5:17 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT Tue Jun 28 2022
GAZ083-095-096-107-282145-
Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
517 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of north central
Pulaski, south central Twiggs, southwestern Bleckley and east central
Houston Counties through 545 PM EDT...
At 517 PM EDT, a strong thunderstorm was over Magnolia, or near
Cochran. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cochran, Hawkinsville, Royal, Coley Station, Ocmulgee Public Fishing
Area, Paulk, Mobley Crossing, Porter and Magnolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3240 8328 3232 8335 3233 8351 3243 8356
3252 8349 3251 8333
TIME...MOT...LOC 2117Z 141DEG 3KT 3242 8343
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 28, 5:49 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Tue Jun 28 2022
GAZ089-090-282215-
Chattahoochee GA-Muscogee GA-
549 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southeastern
Muscogee and Chattahoochee Counties through 615 PM EDT...
At 549 PM EDT, a strong thunderstorm was over Cusseta, moving north
at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cusseta, Jamestown/south Fort Benning, Christopher and Manta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3226 8489 3244 8489 3244 8474 3240 8466
3234 8466 3223 8474 3223 8479
TIME...MOT...LOC 2149Z 199DEG 11KT 3230 8480
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 28, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Tue Jun 28 2022
GAZ069-079-080-282245-
Taylor GA-Upson GA-Talbot GA-
621 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of south central Upson,
northeastern Talbot and northwestern Taylor Counties through 645 PM
EDT...
At 621 PM EDT, a strong thunderstorm was over Prattsburg, or 9 miles
east of Talbotton, moving north at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Prattsburg, Big Lazer Creek Wma, Carsonville and Wesley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3265 8432 3267 8445 3281 8447 3283 8435
3279 8425
TIME...MOT...LOC 2221Z 189DEG 10KT 3271 8438
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:48 PM EDT | Special Weather Statement | FFC | Cobb | 27 min |
| Jun 28, 2:58 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Jun 28, 3:32 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jun 28, 3:47 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Warren | 28 min |
| Jun 28, 3:53 PM EDT | Special Weather Statement | FFC | Haralson | 37 min |
| Jun 28, 4:03 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 20 min |
| Jun 28, 4:27 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 33 min |
| Jun 28, 5:04 PM EDT | Special Weather Statement | FFC | Taylor | 26 min |
| Jun 28, 5:17 PM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Jun 28, 5:49 PM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Jun 28, 6:56 PM EDT | Special Weather Statement | FFC | Harris | 19 min |
| Jun 28, 7:44 PM EDT | Special Weather Statement | FFC | Harris | 16 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.